How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

I have gotten brown spots on my ankles/lower leg. They look

Resolved Question:

I have gotten brown spots on my ankles/lower leg. They look like freckles. They appeared about 8 months ago. My doctor did an ultra sound to make sure there were no blood clots. That test came out fine. No other options were offered. Nothing has changed this condition except when I sit in the spa and let the jets hit the area directly. Then the spots seem better, much lighter until the next day. When I resume normal activity, being on my feet and moving around, they reappear. After a few days of no spa, they are as dark as normal. There is not a lot of pain associated with this, but it definitely feels better when my feet are propped up or elevated. Help!
Submitted: 4 years ago.
Category: Dermatology
Expert:  replied 4 years ago.
Hi. I will do my best to advise. However, please note that this does not substitute an in-person consultation with a doctor.

I cannot be certain without looking at pictures of the spots, but what you describe is consistent with spots caused by leakage of blood from tiny capillaries.

Do you have have varicose veins? If not, this is probably just due to gravity (standing for long hours).

In my experience this will need to be treated with

1.using a support stocking all day (for 4-6 months initially, or longer if the gravity issue persists)

2. Eucerin cream 1-2 times a day as required making sure the skin never goes dry

Unfortunately because this is caused by leakage of blood from fragile capillaries, the treatment is something you will need to keep using
Dr. S. Attili and other Dermatology Specialists are ready to help you

Related Dermatology Questions